Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Burst appendix, antibiotics, nausea, upset stomach, cramps, blood in urine

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
hello. i had a a burst appendix three weeks ago had it removed and drains fitted with iv antibiotics. however since the surgery my stomach has been all over the place I have not been able to eat without nausea upset stomach, cramps, I was back in the drs yesterday with severe stomach cramps and they found high amounts of blood in the urine.I was given antibiotics painkillers anti spasm drugs?? any thoughts greatly appreciated as im moving country in two weeks and am worried i wont be well enough.
i also have a toddler and was wondering if its ok now to carry her??I have been told six weeks no lifting but wanted to double check
Posted Wed, 2 May 2012 in Abdominal Pain
Answered by Dr. Rajiv goel 1 hour later

Thanks for the query.

It seems that you had developed an urinary tract infection during your hospital stay
(Probably you were catheterised). The abdominal symptoms you were experiencing all this time were probably related to infection itself and the blood in urine is also probably due to infection.

You need to be investigated further with Ultrasound KUB and Urine culture and sensitivity. You have already been started on ciprofloxacin but there is a possibility that you may not respond to this antibiotic as it is probably hospital acquired infection and is thus likely to be
resistant to most of antibiotics.

In the meantime you should start yourself on T.Alfuzosin 10 mg once daily after discussing with your doctor and getting it prescribed from him and get back to me with investigations.

As far as lifting you are child is concerned I need to know what was size of the scar? However, it is generally advisable to avoid any strenous activity for the first 6 weeks.

Hoping to hear from you soon

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor